Medical Specialty >> Infections

Doctors Lounge - Infections Answers

Back to Infections Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/12/2017.

Forum Name: Fungal infections

Question: removing discoloration from jock itch?


 dd2by2 - Mon Oct 22, 2007 9:50 am

Hello
i had jock itch many years ago, but it left the skin on my inner upper thighs discolored, a slight red/brown. i have read on some websites that the discoloration can be permanent. i have already tried the usual antifungal treatments,but they did nothing to remove the color. i have also tried Retin-A, didnt work either.

any suggestions?
 Dr. Chan Lowe - Wed Oct 24, 2007 11:52 pm

User avatar Hi Dd2by,

The coloration you are seeing is likely due to post-inflammatory hyperpigmentation. This can take months to years to fade back to its previous color. In rare cases it may be permanent.

I am not familiar with any medications to help this. You may want to talk with a dermatologist about this to see if there is a new treatment available.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us